Document Detail


Life-threatening asthma after heroin inhalation. A case report and a review of the literature.
MedLine Citation:
PMID:  20857854     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Heroin addiction may increase the risk of pulmonary involvement. We describe the case of a 23 year-old woman who was admitted to our unit for severe asthma attack non responsive to beta-2-agonists and acute respiratory failure, soon after heroin inhalation. The patient was successfully treated with non invasive positive pressure ventilation. Opiate inhalation can be an asthma trigger and should be considered in the care of patients with poorly controlled asthma and life-threatening asthmatic attacks.
Authors:
Davide Elia; Androula Marinou; Alfredo Chetta
Related Documents :
21550714 - Sellar paraganglioma: a unique route to a rare destination case report and literature r...
11873674 - Pulmonary carcinosarcoma.
19161794 - Placental transmogrification of the lung presenting as emphysema and a lung mass.
17337244 - Pulmonary alveolar proteinosis in extremis: the case for aggressive whole lung lavage w...
10949804 - Necrotizing fasciitis in the lower extremity: a review and case presentation.
23120564 - Laryngocele - a case report and review of literature.
Publication Detail:
Type:  Case Reports; Journal Article; Retracted Publication; Review    
Journal Detail:
Title:  Acta bio-medica : Atenei Parmensis     Volume:  81     ISSN:  0392-4203     ISO Abbreviation:  Acta Biomed     Publication Date:  2010 Dec 
Date Detail:
Created Date:  2010-09-22     Completed Date:  2010-12-23     Revised Date:  2012-09-19    
Medline Journal Info:
Nlm Unique ID:  101295064     Medline TA:  Acta Biomed     Country:  Italy    
Other Details:
Languages:  eng     Pagination:  63-7     Citation Subset:  IM    
Affiliation:
Cardiopulmonary Department, Unit of Respiratory Diseases, University Hospital, Parma, Italy. dadalecce@yahoo.it
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Administration, Inhalation
Adolescent
Asthma / chemically induced*,  diagnosis,  therapy
Female
Heroin / administration & dosage,  poisoning*
Heroin Dependence / complications*
Humans
Young Adult
Chemical
Reg. No./Substance:
561-27-3/Heroin
Comments/Corrections
Retraction In:
Acta Biomed. 2012 Apr;83(1):preceding 5   [PMID:  22984703 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Training program for community health workers in remote areas in Senegal. First experience.
Next Document:  Dermatomyositis as first clinical appearance for a thymic epidermoid cell carcinoma.